Alert archive / Texas / Frost Advisories in 2016
Frost Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Apr 11, 2016, 3:29 PM CDT for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2016, 2:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 3:29 PM CDT (20:29 UTC)
- In effect from
- Apr 12, 2016, 2:00 AM CDT
- Expired
- Apr 12, 2016, 5:56 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
085 WWUS74 KAMA 112029 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT MON APR 11 2016 ...COLD TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE TONIGHT AND TUESDAY MORNING... OKZ001>003-TXZ001>007-120400- /O.NEW.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS 329 PM CDT MON APR 11 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. * EVENT...FROST CONDITIONS ARE LIKELY TO OCCUR EARLY TUESDAY MORNING AS OVERNIGHT LOW TEMPERATURES DROP DOWN BETWEEN 33 TO 36 DEGREES. * TIMING...TUESDAY MORNING FROM 2 AM TO 9 AM CDT. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BIEDA
2 follow-up statements
097 WWUS74 KAMA 120325 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1025 PM CDT MON APR 11 2016 ...COLD TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE TONIGHT AND TUESDAY MORNING... OKZ001-002-TXZ001>003-006-007-120430- /O.CAN.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS 1025 PM CDT MON APR 11 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. LOW CLOUDS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY MORNING. FROST IS NOT EXPECTED TO DEVELOP ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE OR THE NORTH CENTRAL AND NORTHWEST TEXAS PANHANDLE TONIGHT. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$ OKZ003-TXZ004-005-121200- /O.CON.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 1025 PM CDT MON APR 11 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * EVENT...FROST CONDITIONS ARE LIKELY TO OCCUR EARLY TUESDAY MORNING AS OVERNIGHT LOW TEMPERATURES DROP DOWN BETWEEN 33 TO 36 DEGREES. * TIMING...TUESDAY MORNING FROM 2 AM TO 9 AM CDT. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
802 WWUS74 KAMA 121056 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 556 AM CDT TUE APR 12 2016 OKZ003-TXZ004-005-121200- /O.CAN.KAMA.FR.Y.0001.000000T0000Z-160412T1400Z/ BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT 556 AM CDT TUE APR 12 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. CLOUDY SKIES ACROSS THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES HAVE KEPT TEMPERATURE ABOVE 36 DEGREES. $$ 14
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 11, 12:44 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 11, 12:44 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1244 PM CDT MON APR 11 2016 .AVIATION... LOTS OF UNCERTAINTY IN THE NEAR TERM OF THIS FORECAST. ISENTROPIC LIFT EXPECTED TO PERSIST...WITH FURTHER DEVELOPMENT OF LOW CLOUDS THIS AFTERNOON AND TONIGHT. MAY SEE TEMPORARY IMPROVEMENTS AS SOMEWHAT DRIER LOW-LEVEL AIR WORKS IN FROM THE NORTHEAST. AS SURFACE RIDGE BUILDS IN THIS EVENING...EXPECTING DEVELOPMENT OF FOG...PARTICULARLY ACROSS NORTHERN AND WESTERN PARTS OF FORECAST AREA. IFR CONDITIONS EXPECTED OVERNIGHT WITH IMPROVEMENT AROUND 15Z TUESDAY AS UPSLOPE FLOW DIMINISHES. COCKRELL && .PREV DISCUSSION... /ISSUED 1130 AM CDT MON APR 11 2016/ UPDATE...A COLD FRONT THAT SWEPT ACROSS THE REGION THIS MORNING HAS RESULTED IN OVERCAST SKIES ACROSS THE COMBINED PANHANDLES. THE COMBINATION OF COOLER AIR FILTERING IN BEHIND THE FRONT ALONG WITH LIMITED SOLAR INSOLATION WILL REDUCE ANY WARMING THAT WOULD HAVE BEEN POSSIBLE IF THERE WERE ANY BREAKS IN THE CLOUDS. HAVE UPDATED THE NEAR TERM GRIDS TO EXTEND PERIOD OF OVERCAST CLOUD COVERAGE AND BROUGHT FORECASTED HIGH TEMPERATURES DOWN A FEW DEGREES. UPDATES HAVE BEEN SENT WITH THE REST OF THE FORECAST REMAINING ON TRACK. BIEDA AVIATION...PREVIOUS DISCUSSION...12Z TAFS...HIGH CONFIDENCE IN WIND FORECAST FOR TODAY...CONFIDENCE NOT AS HIGH FOR CIGS/PRECIPITATION. A FRONT IS BRINGING GUSTY NORTHEAST WINDS THROUGH THE PANHANDLE. BEHIND THE FRONT...GUSTS SHOULD SUBSIDE BUT SUSTAINED WINDS WILL LIKELY REMAIN AROUND 15KTS. MVFR CIGS ARE EXPECTED FOR MUCH OF THE DAY TODAY AND TONIGHT. AS FOR SHRA/TSRA...BEST CHANCES WOULD BE AT KGUY & KDHT AND HAVE LEFT PREVAILING -SHRA IN FOR THE MOST LIKELY TIMEFRAME. AM NOT AS CONFIDENT KAMA WILL SEE RAIN SO WENT WITH VCSH FOR NOW. LOW CONFIDENCE BUT IFR CIGS COULD DEVELOP THIS EVENING...AND HAVE LEFT FOR NOW. WINDS WILL BECOME SOUTHERLY AT LESS THAN 10KTS LATE TONIGHT. ELSENHEIMER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/98
Hazardous weather outlook, Apr 11, 4:39 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 439 AM CDT MON APR 11 2016 OKZ001>003-TXZ001>020-112200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 439 AM CDT MON APR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. A FROST OR FREEZE MAY BE POSSIBLE ACROSS MUCH OF THE PANHANDLES TONIGHT NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY THROUGH SUNDAY. SHOULD STORMS DEVELOP...SOME WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH GUSTY WINDS AND HAIL THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:28 PM CDT | Special Weather Statement | AMA | Donley | 32 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 35 min |
| Apr 10, 8:08 PM CDT | Special Weather Statement | AMA | Collingsworth | 22 min |
| Apr 10, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 45 min |
| Apr 10, 8:37 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 38 min |
| Apr 10, 9:00 PM CDT | Special Weather Statement | AMA | Potter, Randall | 60 min |
| Apr 10, 9:33 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 42 min |
| Apr 10, 10:16 PM CDT | Special Weather Statement | AMA | Carson | 44 min |
| Apr 10, 11:02 PM CDT | Special Weather Statement | AMA | Gray, Roberts | 43 min |
| Apr 10, 8:41 PM CDT | Special Weather Statement | AMA | Cimarron | 49 min |
Nearby
Frost Advisories in Texas, 2016Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.